Jump to content

Loosingmyself: 3-4 months post cold turkey Lexapro, withdrawal still or sign I need to go back.


Loosingmyself

Recommended Posts

Hello, this is my first post!

 

I am struggling tremendously at the moment and need advise. 

 

I quit Lexapro cold turkey last october 2015, experienced brain zaps, and the odd emotional moment (very teary).

 

Since late Decemeber I have been experiencing overwhelming feelings of irritation, aggitaion (which i dont express around others, just take deep sighs or am short mannered). I have extreme feelings of despiar, wanting to cry at random times which no particular reason. I am frustrated around food as Im trying to loose weight and I feel mainly stressed at work. My brain feels frazzled. Sometimes I feel like im going to self combusted. I feel jelly like at times with butterflys.

 

I cant work out if im still withdrawing or relapsing. Do I continue my battle with countless de-stessing (exercising, massages, meditation, self help books, vitamin D, fish oils, lemon balm) hoping these god awfu feelings and emotions will go... Or do i start back on lexapro. which really affects the one thing i enjoy (sex). 

 

I feel so lost. My feelings are making me extremely introverted and im loosing myself :(

 

Help me please :(

Hello, so brief history.

 

Original went to the doctors around 8 years ago. I was emotionally overeating and very low. He diagnosed me with social anxiety as one of my main depressors was my persistent blushing when talking to anyone about anything, even talking to closest friends and family about the weather. So i was put on prozac. It controlled my eating habits and made me look at food healthily. It lifted my mood tremendously. After a few years i felt fed up being tired and having headaches so i moved onto Lexapro. This was fine and still helped, i never emotionally over ate and my mood was lifted again. However my sex life was down in the dumps. took me ages to climax. Last October (2015) I had ETS surgery which snipped nerves on either sides of my thorax as the blushing ruined my life completely. It was a godsend. From the day of the procedure forwards i QUIT lexapro cold turkey. From then on i had brain zaps for a few weeks and very emotionally unstable, however i did not feel depressed. My confidence with having the surgery made me feel elated.

 

I have recently made a city move from my home town to start my career in nursing. Since moving down i thoroughly enjoyed the first month or two even tho i had been aware my emotions were still unstable, mainly feelings of wanting to cry.

 

These last 6 weeks have been the hardest of my life. I have tried everything from exercise, mediation, saunas, massages yet i have these intense feelings of irritation, aggitaion, jelly like anxious feelings, my brain feels frazzled. I feel overwhelmed and as if my career is in threat. I cant concentrate. I have put on weight and hate myself right now.

 

My main query is.... Am i relapsing from quitting lexapro cold turkey and is this a sign i need the meds. Or do i work through these unbearable feelings. I almost broke down in tears ten times today in work, i have to consistantly deep breath which isnt easy on a busy nursing ward. I feel so lost and trapped and scared. I cant control this right now and need help! 

 

Link to comment
  • Moderator Emeritus

Welcome Losingmyself,

 

So glad you've searched for some help with this, because there are some options for you.  What is happening to you is very common.  When a person cold-turkey's (or tapers too fast) their Central Nervous System struggles to adapt to the changes.  This causes withdrawal symptoms to appear - such as you have been experiencing.  What is withdrawal syndrome? 

 

So you have some options - now you know you aren't relapsing. 

 

a)  You can reinstate a small amount of Lexapro.  Have a read of that thread and see what you think.  The idea is that a small amount will help your CNS stabilise, and then you can begin to taper in a very gentle way.  Why Taper by 10% of my dosage?

 

B) You can try to ride it out.  Which also has no guarantees.  W/d could continue to get worse, and it can last for months or years.  Don't want to scare you, but it's best if people have all the info from the outset, to make an informed decision. 

 

I would probably go for reinstating, myself.  It's a real scary place you're in, but hopefully with some info you can feel a little more in control. 

 

There are also many things you can do to ease w/d a little.  Rest plenty, drink plenty of water.  Don't drink alcohol or caffeine.  Keep exercise to a gentle level.  Our Symptoms and Self-Care forum has many other ideas too. 

 

That's probably a lot for you to consider right now.  Have a read of those link, and then come back to this thread to discuss things further.  This will be your place to record your progress. 

 

Hang in there!

Karen

 

EDIT:  Whenever I try to type  B) it does that smiley face instead - totally innapropriate - sorry

Edited by KarenB

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy